Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 243, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 2, 2018, 5:48 PM EDT for 4 counties in Florida. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2018, 5:48 PM EDT (21:48 UTC)
- Expired
- Sep 2, 2018, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 6:20 PM EDT | TSTM WND DMG | 5 Wnw Hosford, FL | VERY LARGE BRANCH DOWN ON HIGHWAY 20. |
| Sep 2, 6:30 PM EDT | TSTM WND DMG | 3 Ssw Estiffanulga, FL | TELEPHONE POLE LINE DOWN AT 25000 NW COUNTY ROAD 333. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791
WUUS52 KTAE 022148
SVRTAE
FLC039-073-077-129-022230-
/O.NEW.KTAE.SV.W.0243.180902T2148Z-180902T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
548 PM EDT SUN SEP 2 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Wakulla County in Big Bend of Florida...
Southern Gadsden County in Big Bend of Florida...
Central Liberty County in Big Bend of Florida...
Southwestern Leon County in Big Bend of Florida...
* Until 630 PM EDT.
* At 548 PM EDT, a severe thunderstorm was located 9 miles southwest
of Midway, moving west at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Midway, Greensboro, Orange, Bristol, Rock Bluff, Jewel Fire Tower,
Brown House, Juniper, Vilas, Hosford, Jensen Place, Central City,
Red Hill, Clio, Smith Creek, Lowry, Wetumpka, Nixon Garden, Bloxham
and Sawdust.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3019 8510 3025 8508 3026 8506 3030 8505
3031 8503 3032 8505 3038 8502 3039 8501
3040 8502 3044 8500 3044 8498 3045 8499
3059 8494 3052 8441 3017 8447
TIME...MOT...LOC 2148Z 092DEG 18KT 3038 8454
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN1 follow-up statement
660
WWUS52 KTAE 022219
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
619 PM EDT SUN SEP 2 2018
FLC073-129-022229-
/O.CAN.KTAE.SV.W.0243.000000T0000Z-180902T2230Z/
Wakulla FL-Leon FL-
619 PM EDT SUN SEP 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAKULLA AND
SOUTHWESTERN LEON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3019 8510 3030 8505 3031 8503 3033 8505
3039 8501 3044 8500 3044 8498 3045 8499
3059 8494 3052 8441 3047 8442 3046 8449
3044 8456 3041 8459 3040 8464 3033 8472
3032 8470 3026 8474 3025 8470 3018 8467
TIME...MOT...LOC 2219Z 092DEG 18KT 3039 8472
$$
FLC039-077-022230-
/O.CON.KTAE.SV.W.0243.000000T0000Z-180902T2230Z/
Gadsden FL-Liberty FL-
619 PM EDT SUN SEP 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN GADSDEN AND CENTRAL LIBERTY COUNTIES...
At 619 PM EDT, a severe thunderstorm was located 12 miles south of
Greensboro, or 15 miles southwest of Quincy, moving west at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Midway, Greensboro, Orange, Bristol, Telogia, Rock Bluff, Jewel Fire
Tower, Juniper, Vilas, Hosford, Jensen Place, Central City, Red Hill,
Clio, Lewis, Woods, Lowry, Wetumpka, Nixon Garden and Sawdust.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3019 8510 3030 8505 3031 8503 3033 8505
3039 8501 3044 8500 3044 8498 3045 8499
3059 8494 3052 8441 3047 8442 3046 8449
3044 8456 3041 8459 3040 8464 3033 8472
3032 8470 3026 8474 3025 8470 3018 8467
TIME...MOT...LOC 2219Z 092DEG 18KT 3039 8472
HAIL...<.75IN
WIND...60MPH
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:02 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 2, 3:02 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
302 PM EDT Sun Sep 2 2018
.NEAR TERM [Through Tonight]...
There is a broken line of showers and thunderstorms entering the CWA
from the east and these, in addition to the other scattered storms
will continue to push westward through the afternoon and evening. A
strong to severe storm is possible. Convection should diminish in
the 1-2z time frame with re-development over the water for the
second half of the night. With easterly flow persisting through
tonight, low clouds will be possible Monday morning. Lows tonight
will drop into the lower 70s.
.SHORT TERM [Monday Through Tuesday Night]...
Deep layer ridging will remain centered well to our northeast
keeping moist southeast flow in place. This will also help steer
the tropical wave to the west northwest which should be over or
near the Keys by daybreak Monday. NHC has now given the tropical
wave a 90% chance of developing at least into a tropical
depression before approaching the central gulf coast by the end of
this period. There remains some uncertainty concerning potential
local impacts on this developing system. However, latest thinking
is that in addition to heavy rainfall potential, the most
significant impacts will be increasing winds and seas for our
local waters along with an increased rip current threat. All
interests along the northeast gulf coast should monitor this
situation closely. As expected, PoPs the next few days will be
elevated (50-70%). Temps will be near to slightly above seasonal
levels.
.LONG TERM [Wednesday Through Sunday]...
The tropical system is expected to be inland over the Lower
Mississippi River Valley and pull further away from the region
Wednesday into Thursday while weakening. Deep tropical moisture
may linger at least over our western zones Wednesday before
a somewhat drier airmass with more seasonal PoPs return for the
remainder of the week into the next weekend. Temperatures are
forecast near seasonal levels.
&&
.AVIATION [Through 18Z Monday]...
Showers and thunderstorms will continue across the ECP area over
the next few hours but the bulk of convection will move in from
the FL east coast into the VLD area and push westward into TLH,
ABY, and even DHN late this afternoon/evening. While guidance is
hinting at low clouds tomorrow morning, have shown SCT in the
TAFs given observations from this morning.
&&
.MARINE...
Winds will be out of an easterly direction across the coastal waters
today through Thursday. Both winds and seas will peak Monday night
through Tuesday, when at least advisory level conditions are
expected, as a tropical system moves across the waters. Conditions
will gradually improve thereafter into Thursday, as the tropical
system moves out of the waters, and winds and seas subside.
&&
.FIRE WEATHER...
Red flag conditions will not occur over the next several days with
relative humidity remaining above critical levels across the area.
&&
.HYDROLOGY...
Heavy rain is possible each day with afternoon convection, however
the potential for heavy rain will increase for Monday and especially
Tuesday, as a tropical wave moves across the eastern Gulf of Mexico.
Widespread rainfall amounts of 1 to 3 inches are possible, with the
highest amounts closer to the coast. High rainfall rates and the wet
ground may allow for minor flooding, particularly across urbanized
or poor drainage areas. With this tropical wave still a few days
out, it's important to monitor the forecast this weekend.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 90 74 86 74 / 30 70 30 70 30
Panama City 72 88 75 84 76 / 40 70 50 80 50
Dothan 71 89 72 86 72 / 20 50 20 60 30
Albany 73 90 73 87 73 / 10 60 20 50 10
Valdosta 72 89 73 88 74 / 10 60 20 50 10
Cross City 73 89 74 88 74 / 20 70 30 70 20
Apalachicola 75 88 77 84 77 / 40 70 60 70 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Franklin-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...LNIn the hours before
Special weather statement, Sep 2, 4:24 PM EDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Tallahassee FL 424 PM EDT SUN SEP 2 2018 FLZ028-029-034-128-022115- Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-Lafayette FL- 424 PM EDT SUN SEP 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE... NORTHWESTERN DIXIE AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 515 PM EDT... At 424 PM EDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Mayo, moving west at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tennille, Cooks Hammock, Hines, Clara, Salem, Carbur and San Pedro Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2997 8301 2973 8303 2972 8345 3009 8346 TIME...MOT...LOC 2024Z 093DEG 18KT 2986 8312 30-PULLIN
Special weather statement, Sep 2, 5:09 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
509 PM EDT SUN SEP 2 2018
FLZ017-027-127-022200-
Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
509 PM EDT SUN SEP 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAKULLA AND SOUTHERN LEON
COUNTIES UNTIL 600 PM EDT...
At 509 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
St. Marks, Crawfordville, Woodville, Tallahassee, Florida A And M,
Wakulla, Sopchoppy, Lake Bradford, Newport, Shadeville, Brown House,
Leon Sinks, Gaither Community Center, Lake Munson, Wakulla Springs,
Eight Mile Pond, Medart, Buckhorn, Bethel and Tallahassee Regional
A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3006 8461 3041 8460 3041 8459 3044 8456
3044 8453 3045 8452 3045 8450 3042 8414
3005 8413 3005 8460
TIME...MOT...LOC 2109Z 093DEG 18KT 3034 8424
30-PULLINLocal storm report, Sep 2, 5:22 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT SUN SEP 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM MARINE TSTM WIND 4 ENE ALLIGATOR POINT 29.92N 84.34W
09/02/2018 M49 MPH FRANKLIN FL MESONET
WUNDERGROUND SITE KFLALLIG2 MEASURED A WIND
GUST OF 49 MPH.
&&
DVDSpecial weather statement, Sep 2, 5:23 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
523 PM EDT SUN SEP 2 2018
FLZ015-026-027-115-127-022215-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
523 PM EDT SUN SEP 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GULF...SOUTHWESTERN
WAKULLA...SOUTHERN LIBERTY AND FRANKLIN COUNTIES UNTIL 615 PM EDT...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Crawfordville, moving west at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Carrabelle, Eastpoint, St George Island, Franklin, Sopchoppy,
Carrabelle Beach, Royal Bluff, St George Island St Pk, Beverly,
Panacea, Curtis Mill, Hays Place, Fort Gadsden, Alligator Point, Buck
Siding, Morgan Place, Saint Teresa, Turkey Point, Bald Point and
Panacea-Wakulla Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2995 8503 2995 8502 2998 8503 2999 8505
3006 8508 3005 8433 2987 8434 2962 8487
TIME...MOT...LOC 2122Z 093DEG 44KT 3000 8445
30-PULLINSpecial weather statement, Sep 2, 5:38 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
538 PM EDT SUN SEP 2 2018
FLZ013-014-016-017-026-027-022230-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-Inland Wakulla FL-
Leon FL-
538 PM EDT SUN SEP 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GULF AND CENTRAL
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHWESTERN
WAKULLA...SOUTHERN GADSDEN...LIBERTY AND SOUTHWESTERN LEON COUNTIES
IN BIG BEND OF FLORIDA UNTIL 630 PM EDT/530 PM CDT/...
At 538 PM EDT/438 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southwest of Midway, moving west at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Midway, Blountstown, Quincy, Greensboro, Orange, Bristol, Altha, Rock
Bluff, Jewel Fire Tower, Ocheesee, Juniper, Selman, Abe Springs,
Vilas, Chipola Cutoff, Central City, Chipola, Scotts Ferry, Kennys
Mill and Poplar Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3006 8516 3035 8520 3061 8514 3054 8441
3005 8454
TIME...MOT...LOC 2138Z 092DEG 33KT 3034 8456
30-PULLINSpecial weather statement, Sep 2, 5:46 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Tallahassee FL 546 PM EDT SUN SEP 2 2018 GAZ122>125-022230- Randolph GA-Dougherty GA-Terrell GA-Calhoun GA- 546 PM EDT SUN SEP 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGHERTY... SOUTHEASTERN RANDOLPH...NORTHERN CALHOUN AND SOUTHWESTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 630 PM EDT... At 546 PM EDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Dawson, moving west at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Morgan, Edison, Shellman, Sasser, Pachitla, Herod, Cordrays Mill, Clarks Mill, Dawson Municipal A/P, Fountain Bridge, Goffs Mill, Shivers Mill, Aycock Mill, Martins Crossroads, Chickasawhatchee, Dickey and Doverel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3174 8434 3156 8435 3153 8475 3180 8474 TIME...MOT...LOC 2146Z 092DEG 18KT 3165 8444 30-PULLIN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:05 PM EDT | Special Weather Statement | TAE | Jackson | 25 min |
| Sep 1, 8:18 PM EDT | Special Weather Statement | TAE | Washington | 27 min |
| Sep 1, 8:27 PM EDT | Special Weather Statement | TAE | Washington | 33 min |
| Sep 2, 11:03 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 4 days |
| Sep 2, 3:19 PM EDT | Severe Thunderstorm Warning | TAE | Dixie | 56 min |
| Sep 2, 3:26 PM EDT | Special Weather Statement | TAE | Madison | 49 min |
| Sep 2, 3:47 PM EDT | Special Marine Warning | TAE | 88 min | |
| Sep 2, 3:57 PM EDT | Special Weather Statement | TAE | Taylor | 48 min |
| Sep 2, 3:59 PM EDT | Special Marine Warning | TAE | 91 min | |
| Sep 2, 4:24 PM EDT | Special Weather Statement | TAE | Lafayette | 51 min |
| Sep 2, 4:31 PM EDT | Special Marine Warning | TAE | 89 min | |
| Sep 2, 5:06 PM EDT | Tropical Storm Watch | TAE | 12 hr | |
| Sep 2, 5:09 PM EDT | Special Weather Statement | TAE | Wakulla | 51 min |
| Sep 2, 5:23 PM EDT | Special Weather Statement | TAE | Franklin | 52 min |
| Sep 2, 5:38 PM EDT | Special Weather Statement | TAE | Liberty | 52 min |
| Sep 2, 6:03 PM EDT | Special Weather Statement | TAE | Gulf | 57 min |
| Sep 2, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson, Liberty | 47 min |
| Sep 2, 6:49 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Jackson, Washington | 56 min |
| Sep 2, 7:20 PM EDT | Special Marine Warning | TAE | 55 min | |
| Sep 2, 7:31 PM EDT | Special Weather Statement | TAE | Walton | 44 min |
| Sep 2, 7:43 PM EDT | Special Weather Statement | TAE | Holmes, Walton, Washington | 62 min |
| Sep 2, 7:53 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 16 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.